A member asked:

I had a back surgery and was given perk 5. now i don't have a bowel movement. i've tried stool softeners and went off the pain medicine even though i'm still in pain. what shouldi do?

9 doctors weighed in across 3 answers
Dr. Robert Killian answered

Specializes in General Practice

Constipation: I am happy you are figuring this out. Your doctor may have to prescribe you a prescription strength laxative. But, try ingesting three liters of water over the next hour and then see how things progress. Do not repeat this if there is no benefit or if your stool does not come easily afterwards.

Answered 9/7/2013

4.9k views

Thank
Dr. Robert Kent answered

Specializes in Physical & Rehabilitation Medicine

Constipation: Opioid induced constipation is common and sometimes difficult to treat. Even though you have stopped the medication, if you has progressed to impaction, you may have difficulty with home remedies. Mag citrate is commonly used in hospitals. If you are still in pain, discuss continuing Percocet with your physician with addition of relistor, (methylnaltrexone) a Naloxone med that does not cross blood/brain barrier.

Answered 6/30/2014

4.9k views

Thank
Dr. Alvin Lin answered

Opioid constipation: Opioids/narcotics are well known to cause constipation. It's the one side effect to which we can't develop tolerance. Talk to your prescribing doc about laxatives. Lubiprostone is a prescription drug approved for opioid-induced constipation. You can try MiraLAX (polyethylene glycol) & milk of magnesia which are available w/o prescription. Senna, too. Enemas are another otc option. Bottom line: develop plan w/your doc.

Answered 6/30/2014

4.9k views

Thank

Related Questions